This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hello. I've been having what my psychatrist calls borderline visual hallucinations/visual illusions, and I'd like your opinion. As a background, I am diagnosed bipolar 1, but I've never had a psychotic episode. My meds are 1500mg Depakote, 225mg Lamictal, 160mg Gedon, and 2.5mg Zyprexa. I was diagnosed two years ago. At that time I was prescribed Ambien for sleep. I started abusing Ambien and would take about 3, and when I took them, I would get visual distortions. The distortions included the following: the room looked like it was breathing, objects would move and jump out at me, and I would see objects swirl and streak. I stopped taking Ambien, but for over the past two years, if I didn't sleep for 24 hours, I'd get the same symptoms. In October, I was having a series of anxiety attacks, and the symptoms returned. My psychatrist put me on the 2.5mg of Zyprexa, and the anxiety and worst of the visuals stopped. However, almost everyday since, I've had minor visuals. In these instances, I will see small and quick streaks of objects, most often in my periphery. My psychatrist says this is atypical for bipolar disorder, but he also said it was atypical for a neurological disorder. I posed the same question to the neurologist on here, and he said it sounded more psychiatric than neurological. Also, I saw an opthamologist today, and he saw nothing wrong with my eyes. I was wondering, have you ever seen anything like this? What do you think could be causing it? Thanks.
the key may be your observation..if you were sleep deprived, some part of your brain was activated and the images appeared..it seems that the medications have partially controlled that activated center, and it is probably something to live with because the alternative is upping the dose of medications which may give you other problems.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.